Alert archive / Illinois / Winter Storm Warnings in 2015

Winter Storm Warning 4, NWS Lincoln, IL

February 20, 201525 counties in Illinois

NWS Lincoln, IL issued this winter storm warning at Feb 20, 2015, 2:42 PM CST for 25 counties in Illinois. It took effect at Feb 20, 2015, 6:00 PM CST. It was in force for 15 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 20, 2015, 2:42 PM CST (20:42 UTC)
In effect from
Feb 20, 2015, 6:00 PM CST
Expired
Feb 21, 2015, 9:26 AM CST
In force
15 hr
Issued by
NWS Lincoln, IL
All 25 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 9:15 PM CSTFREEZING RAIN 0Sumner, ILSLEET AND A GLAZE OF FREEZING RAIN HAVE COVERED CAR WINDOWS.
Feb 20, 10:00 PM CSTSNOW 1.7Petersburg, ILSNOWFALL THIS EVENING SO FAR...STILL SNOWING...SWOP REPORT.
Feb 20, 11:00 PM CSTSNOW 2Sullivan, ILSNOWFALL THIS EVENING SO FAR. SNOW HAS CHANGED OVER TO FREEZING DRIZZLE. SWOP REPORT.
Feb 20, 11:00 PM CSTSNOW 4Macon, ILSNOWFALL THIS EVENING SO FAR...STILL SNOWING.
Feb 20, 11:30 PM CSTSNOW 5.32 S Decatur, ILSNOWFALL THIS EVENING SO FAR REPORTED FROM WAND-TV...SNOW STARTED MIXING WITH SLEET AT OBSERVATION.
Feb 20, 11:30 PM CSTHEAVY SNOW 7.5Riverton, ILSNOWFALL THIS EVENING SO FAR...STILL SNOWING...SWOP REPORT.
Feb 20, 11:43 PM CSTHEAVY SNOW 7.32 Ne Springfield, ILSNOWFALL THIS EVENING SO FAR...STILL SNOWING.
Feb 21, 12:00 AM CSTSNOW 1.42 N Homer, ILSNOWFALL ON FRIDAY...STILL SNOWING...SWOP REPORT.
Feb 21, 12:00 AM CSTSNOW 1.7Lincoln, ILSNOWFALL THE PAST 6 HOURS AT NWS-LINCOLN...STILL SNOWING.
Feb 21, 12:00 AM CSTSNOW 3Broadlands, IL
Feb 21, 12:00 AM CSTHEAVY SNOW 8.9Capital Airport, ILSNOWFALL THE PAST 6 HOURS...STILL SNOWING.
Feb 21, 12:30 AM CSTSNOW 2.6Se Urbana, ILREPORT VIA TWITTER.
Feb 21, 12:30 AM CSTSNOW 5.6Springfield, ILSNOWFALL THE PAST SINCE FRIDAY EVENING...STILL SNOWING...SWOP REPORT.
Feb 21, 2:30 AM CSTSNOW 59 Se Champaign, IL
Feb 21, 3:00 AM CSTHEAVY SNOW 6.82 Sw Springfield, IL
Feb 21, 3:10 AM CSTHEAVY SNOW 7Jacksonville, ILREPORT RECEIVED VIA TWITTER
Feb 21, 4:19 AM CSTSNOW 3.9Ogden, ILLIGHT SNOW CONTINUES TO FALL.
Feb 21, 6:00 AM CSTSNOW 2.8Lincoln, IL
Feb 21, 6:05 AM CSTHEAVY SNOW 11.8Springfield, ILLIGHT SNOW FALLING.
Feb 21, 6:25 AM CSTHEAVY SNOW 6Mount Pulaski, IL
Feb 21, 6:30 AM CSTFREEZING RAIN 0.25Clay City, ILSTORM TOTAL
Feb 21, 6:30 AM CSTSNOW 4Danville, IL
Feb 21, 6:45 AM CSTHEAVY SNOW 63 Nne Monticello, IL
Feb 21, 6:50 AM CSTHEAVY SNOW 71 W Arthur, IL
Feb 21, 6:52 AM CSTSNOW 3Windsor, IL
Feb 21, 6:58 AM CSTSNOW 4Loami, IL
Feb 21, 7:00 AM CSTFREEZING RAIN 0.1S Flora, ILSWOP REPORT. ICE BUILDUP FROM SLEET AND FREEZING RAIN OVERNIGHT, APPROXIMATELY .10 TO .15 INCHES
Feb 21, 7:00 AM CSTSNOW 1.21 W Lawrenceville, IL
Feb 21, 7:00 AM CSTSNOW 1.5New Holland, IL
Feb 21, 7:00 AM CSTSNOW 1.67 W Atlanta, IL
Feb 21, 7:00 AM CSTSNOW 2Effingham, ILMIXTURE OF SNOW, FREEZING RAIN, AND SLEET. SWOP REPORT
Feb 21, 7:00 AM CSTSNOW 2.43 Sse Henning, IL
Feb 21, 7:00 AM CSTSNOW 2.5Ne Watson, ILSWOP REPORT.
Feb 21, 7:00 AM CSTSNOW 3Lincoln, IL
Feb 21, 7:00 AM CSTSNOW 3.23 Wsw Mansfield, IL
Feb 21, 7:00 AM CSTSNOW 3.4Lincoln, IL
Feb 21, 7:00 AM CSTSNOW 3.82 N Homer, ILSNOW STILL FALLING AT OBSERVATION
Feb 21, 7:00 AM CSTSNOW 42 Nnw Champaign, IL
Feb 21, 7:00 AM CSTSNOW 4Auburn, IL
Feb 21, 7:00 AM CSTSNOW 4.1Sidney, IL
Feb 21, 7:00 AM CSTSNOW 4.23 W Edinburg, IL
Feb 21, 7:00 AM CSTSNOW 4.36 S Springfield, IL
Feb 21, 7:00 AM CSTSNOW 4.44 Ese Urbana, IL
Feb 21, 7:00 AM CSTSNOW 4.8Taylorville, IL
Feb 21, 7:00 AM CSTSNOW 4.8Urbana, IL
Feb 21, 7:00 AM CSTSNOW 5.51 Ssw Champaign, IL
Feb 21, 7:00 AM CSTHEAVY SNOW 6.16 Nne Pana, IL
Feb 21, 7:00 AM CSTHEAVY SNOW 6.53 Nw Mode, IL
Feb 21, 7:00 AM CSTHEAVY SNOW 6.61 N Athens, IL
Feb 21, 7:00 AM CSTHEAVY SNOW 72 S Champaign, IL
Feb 21, 7:00 AM CSTHEAVY SNOW 7.2Tuscola, IL
Feb 21, 7:00 AM CSTHEAVY SNOW 7.65 Nne Arenzville, IL
Feb 21, 7:00 AM CSTSNOW 84 Sw Vanderville, ILTRACE OF FREEZING RAIN MIXED IN.
Feb 21, 7:00 AM CSTHEAVY SNOW 9.51 W Riverton, IL
Feb 21, 7:01 AM CSTHEAVY SNOW 6Jacksonville, IL
Feb 21, 7:06 AM CSTSNOW 3.52 Se Paris, ILVIA TWITTER
Feb 21, 7:20 AM CSTSNOW 2.43 Sw Effingham, IL
Feb 21, 7:30 AM CSTSNOW 5.82 S Champaign, IL
Feb 21, 7:45 AM CSTSNOW 4Westville, IL
Feb 21, 7:45 AM CSTSNOW 4.5Catlin, ILSTORM TOTAL REPORTED IN CATLIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WWUS43 KILX 202042
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
242 PM CST FRI FEB 20 2015

ILZ042>057-061-210500-
/O.UPG.KILX.WW.Y.0007.150221T0000Z-150222T0000Z/
/O.NEW.KILX.WS.W.0004.150221T0000Z-150222T0000Z/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE
242 PM CST FRI FEB 20 2015

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM CST SATURDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* TIMING...SNOW WILL SPREAD INTO THE AREA THIS EVENING...BECOMING
  HEAVIEST FROM LATE THIS EVENING INTO SATURDAY MORNING. THE SNOW
  WILL TAPER OFF BY MIDDAY SATURDAY.

* ACCUMULATIONS...4 TO 7 INCHES OF SNOW.

* IMPACTS...UNTREATED ROADWAYS AND WALKWAYS WILL BECOME SLICK AND SNOW
  COVERED. LIMITED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING
  CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IF ABSOLUTELY
NECESSARY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ062-063-066>068-071>073-210500-
/O.UPG.KILX.WW.Y.0007.150221T0000Z-150222T0000Z/
/O.NEW.KILX.WS.W.0004.150221T0000Z-150222T0000Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
242 PM CST FRI FEB 20 2015

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM 6 PM
THIS EVENING TO 6 PM CST SATURDAY. THE WINTER WEATHER ADVISORY IS
NO LONGER IN EFFECT.


* TIMING...SNOW AND SLEET WILL SPREAD INTO THE AREA THIS
  EVENING...MIXING WITH OR CHANGING TO FREEZING RAIN FOR A TIME
  OVERNIGHT. THE HEAVIEST PRECIPITATION WILL OCCUR FROM LATE THIS
  EVENING THROUGH SATURDAY MORNING. THE SNOW AND SLEET WILL TAPER
  OFF SATURDAY AFTERNOON BEFORE ENDING.

* ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 6 INCHES WITH
  FREEZING RAIN ACCUMULATIONS LESS THAN ONE QUARTER OF AN INCH.

* IMPACTS...SNOW...SLEET...AND FREEZING RAIN WILL CAUSE EXTREMELY
  SLIPPERY CONDITIONS ON UNTREATED ROADWAYS AND WALKWAYS. THIS WILL
  CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...
AND ICE ARE EXPECTED OR OCCURRING. ONLY TRAVEL IF ABSOLUTELY NECESSARY.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ036>038-040-041-210500-
/O.NEW.KILX.WW.Y.0008.150221T0000Z-150222T0000Z/
FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA
242 PM CST FRI FEB 20 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM CST SATURDAY.

* TIMING...SNOW WILL SPREAD INTO THE AREA THIS EVENING...BECOMING
  HEAVIEST FROM LATE THIS EVENING INTO SATURDAY MORNING. THE SNOW
  WILL TAPER OFF BY MIDDAY SATURDAY.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW.

* IMPACTS...UNTREATED ROADWAYS AND WALKWAYS WILL BECOME SLICK AND
  SNOW COVERED. LIMITED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING
  CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$


BAK
3 follow-up statements
025 
WWUS43 KILX 210430
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1030 PM CST FRI FEB 20 2015

ILZ042>057-061-211000-
/O.CON.KILX.WS.W.0004.000000T0000Z-150222T0000Z/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE
1030 PM CST FRI FEB 20 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY.

* TIMING...SNOW HAS SPREAD INTO THE AREA THIS EVENING AND HAS
  BECOME HEAVY. THERE COULD BE A BREAK IN THE HEAVY SNOW...BUT
  MODERATE TO HEAVY SNOW IS EXPECTED TO RETURN AND CONTINUE INTO
  SATURDAY MORNING. THE SNOW WILL TAPER OFF BY MIDDAY SATURDAY.

* ACCUMULATIONS...4 TO 7 INCHES OF SNOW.

* IMPACTS...ROADWAYS AND WALKWAYS WILL BECOME SLICK AND SNOW
  COVERED. LIMITED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING
  CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IF
ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

ILZ062-063-066>068-071>073-211000-
/O.CON.KILX.WS.W.0004.000000T0000Z-150222T0000Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
1030 PM CST FRI FEB 20 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY.

* TIMING...A MIX OF SNOW...SLEET AND FREEZING RAIN IS MOVING
  ACROSS THE AREA TONIGHT AND WILL CONTINUE DURING THE OVERNIGHT
  HOURS. THE HEAVIEST PRECIPITATION WILL OCCUR OVERNIGHT THROUGH
  SATURDAY MORNING. THE SNOW AND SLEET WILL TAPER OFF SATURDAY
  AFTERNOON BEFORE ENDING.

* ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 6 INCHES WITH 
  FREEZING RAIN ACCUMULATIONS LESS THAN ONE QUARTER OF AN INCH. 

* IMPACTS...SNOW...SLEET...AND FREEZING RAIN WILL CAUSE EXTREMELY
  SLIPPERY CONDITIONS ON ROADWAYS AND WALKWAYS. THIS WILL CAUSE
  HAZARDOUS DRIVING CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET... AND ICE ARE EXPECTED OR OCCURRING. ONLY TRAVEL IF
ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

ILZ036>038-040-041-211000-
/O.CON.KILX.WW.Y.0008.000000T0000Z-150222T0000Z/
FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA
1030 PM CST FRI FEB 20 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY. 

* TIMING...SNOW WILL SPREAD INTO THE AREA TONIGHT...BECOMING
  HEAVIEST OVERNIGHT AND INTO SATURDAY MORNING. THE SNOW WILL
  TAPER OFF BY MIDDAY SATURDAY.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW.

* IMPACTS...ROADWAYS AND WALKWAYS WILL BECOME SLICK AND SNOW
  COVERED. LIMITED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING
  CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

AUTEN
094 
WWUS43 KILX 210946
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
346 AM CST SAT FEB 21 2015

ILZ042>057-061-211800-
/O.CON.KILX.WS.W.0004.000000T0000Z-150222T0000Z/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE
346 AM CST SAT FEB 21 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH
  MORNING...TAPERING OFF BY MIDDAY.

* ACCUMULATIONS...ADDITIONAL SNOWFALL OF 1 TO 3 INCHES WITH STORM
  TOTAL ACCUMULATIONS OF 4 TO 7 INCHES. LOCALLY HIGHER STORM
  TOTALS EXCEEDING 12 INCHES IN A NARROW BAND FROM AROUND
  JACKSONVILLE THROUGH SPRINGFIELD AND DECATUR.

* IMPACTS...ROADWAYS AND WALKWAYS WILL BE SLICK AND SNOW COVERED.
  LIMITED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING CONDITIONS AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IF
ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

ILZ062-063-066>068-071>073-211800-
/O.CON.KILX.WS.W.0004.000000T0000Z-150222T0000Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
346 AM CST SAT FEB 21 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...A MIX OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE
  THROUGH THE MORNING. THE SNOW AND SLEET WILL TAPER OFF DURING
  THE AFTERNOON BEFORE ENDING.

* ACCUMULATIONS...ADDITIONAL SNOWFALL OF UP TO 2 INCHES WITH STORM
  TOTAL ACCUMULATIONS OF 3 TO 6 INCHES. FREEZING RAIN
  ACCUMULATIONS LESS THAN ONE QUARTER OF AN INCH.

* IMPACTS...SNOW...SLEET...AND FREEZING RAIN WILL CAUSE EXTREMELY
  SLIPPERY CONDITIONS ON ROADWAYS AND WALKWAYS. THIS WILL CAUSE
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET... AND ICE ARE EXPECTED OR OCCURRING. ONLY TRAVEL IF
ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

ILZ036>038-040-041-211800-
/O.CON.KILX.WW.Y.0008.000000T0000Z-150222T0000Z/
FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA
346 AM CST SAT FEB 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW WILL CONTINUE INTO THE MORNING. THE SNOW WILL
  TAPER OFF BY MIDDAY.

* ACCUMULATIONS...ADDITIONAL SNOWFALL OF UP TO 2 INCHES WITH STORM
  TOTALS OF 2 TO 4 INCHES.

* IMPACTS...ROADWAYS AND WALKWAYS WILL BE SLICK AND SNOW COVERED.
  LIMITED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING CONDITIONS AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ONTON
099 
WWUS43 KILX 211526
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
926 AM CST SAT FEB 21 2015

...WINTER STORM WARNING CANCELLED...

.HEAVY SNOW HAS ENDED ACROSS CENTRAL AND SOUTHEAST ILLINOIS.

ILZ042>057-061>063-066>068-071>073-211630-
/O.CAN.KILX.WS.W.0004.000000T0000Z-150222T0000Z/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
926 AM CST SAT FEB 21 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
STORM WARNING. 

SOME LINGERING LIGHT SNOW WILL BE POSSIBLE THROUGH NOON OVER EAST
CENTRAL ILLINOIS...HOWEVER THE MORE SIGNIFICANT SNOWFALL HAS
ENDED. ROADWAYS WILL REMAIN HAZARDOUS THROUGH THIS AFTERNOON...SO
ALLOW PLENTY OF EXTRA TIME IF YOU MUST TRAVEL.

$$

ILZ036>038-040-041-211630-
/O.CAN.KILX.WW.Y.0008.000000T0000Z-150222T0000Z/
FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA
926 AM CST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$


25

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 11:27 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Feb 20, 11:27 AM CST, 3 hours 15 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
1127 AM CST Fri Feb 20 2015

.UPDATE...
ISSUED AT 1057 AM CST FRI FEB 20 2015
Developing storm system still on track for later this evening.
Small disturbance moving through the region bringing some light
snow showers/flurries. Returns are fairly consistent on
radar...but the reports are scattered. Temperatures still in the
teens in most locations at best...struggling to reach double
digits over the more dense snowpack to the south. Forecast highs
are doing well considering the slow advection of warmth into the
region from SW to NE into perpendicular flow out of the SE. Made
some minor adjustments to lower the general slight chance/chance
pop grids to better reflect the trends...but all in all, no major
updates necessary.

&&

.SHORT TERM...(Today)
ISSUED AT 331 AM CST FRI FEB 20 2015

Relatively quiet and cloudy weather expected for today as main
activity moves by to the north and a developing surface low
approaches from the southwest. First feature is a band of very light
precipitation in warm advection as a northern stream shortwave
currently over eastern ND approaches and moves by to the north.
Radar indicates very light precipitation over IA and western IL this
morning however given the dry air with dewpoints below zero seeing
very few reports of snow reaching the ground. Late in the morning
through early afternoon as conditions moisten up and the upper level
wave swings by, will see a chance of light snow, mainly north of
I-72. Amounts should be quite light, only a few tenths at most.
Meanwhile, a surface low will be developing over the southern Plains
and approaching central/SE IL from the southwest. Warm advection
ahead of the low will start to spread light snow toward southern IL,
and will see a chance of precipitation mainly south of I-72 by late
afternoon.

Highs will moderate somewhat for today, reaching the 20s, however
quite a bit of cold air will remain trapped below an inversion
aloft. Brisk southeasterly winds will develop today, with 15-20 mph
sustained speeds by late morning and gusts 25-30 mph.

&&

.LONG TERM...(Tonight through Thursday)
ISSUED AT 331 AM CST FRI FEB 20 2015

Will issue a winter weather advisory tonight and Saturday south of a
Rushville to Bloomington line for 2-4 inches of snow along with some
light ice accumulations near a tenth inch or less in southeast IL
from I-70 southeast overnight and Sat morning. Will also have some
light sleet accumulations south of I-72 tonight and Sat morning. 00Z
models have trended a bit further south with storm track along with
colder air and have trended forecast in that direction. Between 1-3
inches of snow likely along and north of a Rushville to Bloomington
line tonight and Sat morning.

Surface low pressure to develop over Texas panhandle this afternoon
and move into mid MS river valley by 18Z/noon Sat and and toward
southern Lake Erie by sunset Sat. Models develop light snow across
central and southeast IL during this evening from sw to ne and gets
mixed with sleet south of a Springfield to Terre Haute line and
eventually light freezing rain in southeast IL overnight into Sat
morning. Models continue to trend quicker with ending precipitation
during Sat afternoon and mainly lingering precipitation in eastern
IL between 18-21Z Sat and diminishing late Sat afternoon. Most areas
will be dry by sunset Sat with just a chance of flurries. Highs Sat
range from lower 30s north of I-72 to upper 30s in far southeast IL
where rain is possible Sat afternoon and to lower snowfall amounts
there due to some melting here Sat afternoon.

A northern stream short wave dives se into IA/WI and northern IL by
dawn Sunday keeping the brunt of its light snow north of central IL.
But colder air will usher into the region Sat night and Sunday and
linger into Monday. A wind chill advisory may be needed overnight
Sunday night into mid Monday morning for wind chills of 15-20 below
zero north of I-70. Arctic high pressure settles se into the mid MS
river valley Monday and east into ohio valley Monday night bringing
the bitter cold air back into the region.

Fairly strong low pressure drops se into the upper Great Lakes Tue
with a upper level trof digging into the region and could bring
chance of flurries to central IL. Temps modify to highs in upper 20s
to lower 30s Tue afternoon. Colder air ushers back into region
behind this system Tue night thru Fri and another clipper system to
bring chance of flurries Thu.

Climate Prediction Center (CPC) Day 8-14 outlook for Feb 26-Mar 5th
has IL in greater than 50% chance of below normal temperatures, so
winter cold looks to continue next 2 weeks.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 1123 AM CST FRI FEB 20 2015
In the immediate short term, gusty south/southeasterly winds
sustained 15-20kts, gusting to 25kts through the afternoon. Mainly
VFR with some scattered drops just into MVFR with light snow
showers. However, overnight snow event deteriorating in the models
and worsening the forecast with each run. Have dropped visibility
and cigs this evening and overnight in the tempos with best guess
from high res models for moderate snow and at LIFR conditions.
Timing is extremely low confidence and forecast will be subject to
rapid changes in conditions.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY from 6 PM this evening to 6 PM CST
Saturday FOR ILZ042>057-061>063-066>068-071>073.

&&

UPDATE...HJS
SHORT TERM...Onton
LONG TERM...07
AVIATION...HJS
Hazardous weather outlook, Feb 20, 11:12 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CST FRI FEB 20 2015

ILZ027>031-036>038-040-041-211100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
1112 AM CST FRI FEB 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM SYSTEM IS EXPECTED TO BRING LIGHT SNOW ACCUMULATIONS UP TO
AROUND 3 INCHES TONIGHT. UNTREATED ROADS WILL BECOME SLICK AND
SNOW COVERED CAUSING HAZARDOUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE ABNORMALLY COLD WEATHER WILL DEVELOP FOR SUNDAY INTO NEXT
WEEK. WIND CHILLS MAY REACH BELOW -15 DEGREES BY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

ILZ042>057-211100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-VERMILION-
1112 AM CST FRI FEB 20 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM SYSTEM IS EXPECTED TO BRING SNOW ACCUMULATIONS OF 4 TO 7
INCHES TONIGHT INTO SATURDAY. UNTREATED ROADS WILL BECOME SLICK
AND SNOW COVERED CAUSING HAZARDOUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW SHOWERS WILL CONTINUE INTO SATURDAY AFTERNOON. MORE
ABNORMALLY COLD WEATHER WILL DEVELOP FOR SUNDAY INTO NEXT WEEK.
WIND CHILLS MAY REACH AROUND -15 DEGREES BY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

ILZ061>063-066>068-071>073-211100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
SHELBY-
1112 AM CST FRI FEB 20 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM SYSTEM IS EXPECTED TO BRING A MIX OF SNOW...SLEET...AND
FREEZING RAIN TONIGHT INTO SATURDAY AFTERNOON. SNOW ACCUMULATIONS
OF 6 TO 9 INCHES WITH FREEZING RAIN ACCUMULATIONS LESS THAN ONE
QUARTER OF AN INCH ARE EXPECTED. UNTREATED ROADS WILL BECOME SLICK AND
SNOW COVERED CAUSING HAZARDOUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MIX OF WINTRY PRECIPITATION WILL CONTINUE INTO SATURDAY
AFTERNOON. MORE ABNORMALLY COLD WEATHER WILL DEVELOP FOR SUNDAY
INTO NEXT WEEK. WIND CHILLS MAY APPROACH -15 DEGREES BY MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 4:02 AM CSTWinter Weather AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 19 more11 hr
Feb 20, 2:42 PM CSTWinter Weather AdvisoryILXFulton, McLean, Mason, Schuyler, Tazewell19 hr

Nearby

Winter Storm Warnings in Illinois, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.